Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 55, NWS Buffalo, NY

September 28, 2010Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 28, 2010, 1:16 PM EDT for Lewis County, Oswego County, New York. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2010, 1:16 PM EDT (17:16 UTC)
Expired
Sep 28, 2010, 2:00 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 48 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 1:40 PM EDTTSTM WND DMGRedfield, NYLARGE BRANCH DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS51 KBUF 281716
SVRBUF
NYC049-075-281800-
/O.NEW.KBUF.SV.W.0055.100928T1716Z-100928T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
116 PM EDT TUE SEP 28 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LEWIS COUNTY IN CENTRAL NEW YORK
  EASTERN OSWEGO COUNTY IN CENTRAL NEW YORK

* UNTIL 200 PM EDT

* AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF CENTRAL
  SQUARE...OR NEAR BRIDGEPORT...AND MOVING NORTH AT 55 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CONSTANTIA...
  WILLIAMSTOWN...
  REDFIELD...
  OSCEOLA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR ONEIDA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4344 7565 4347 7581 4334 7587 4332 7585
      4316 7587 4315 7592 4318 7596 4320 7607
      4323 7610 4325 7616 4370 7598 4369 7545
TIME...MOT...LOC 1716Z 197DEG 48KT 4327 7596

$$

HITCHCOCK
2 follow-up statements
306 
WWUS51 KBUF 281741
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
141 PM EDT TUE SEP 28 2010

NYC049-075-281800-
/O.CON.KBUF.SV.W.0055.000000T0000Z-100928T1800Z/
LEWIS NY-OSWEGO NY-
141 PM EDT TUE SEP 28 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHEASTERN OSWEGO AND SOUTHWESTERN LEWIS COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR REDFIELD...OR 16 MILES
NORTH OF CAMDEN...MOVING NORTH AT 55 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  RURAL OSWEGO COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4344 7565 4347 7581 4330 7591 4342 7607
      4370 7598 4369 7545
TIME...MOT...LOC 1741Z 197DEG 48KT 4359 7582

$$

JJP
200 
WWUS51 KBUF 281800
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
200 PM EDT TUE SEP 28 2010

NYC049-075-281810-
/O.EXP.KBUF.SV.W.0055.000000T0000Z-100928T1800Z/
LEWIS NY-OSWEGO NY-
200 PM EDT TUE SEP 28 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSWEGO AND
SOUTHWESTERN LEWIS COUNTIES HAS EXPIRED...

AT 200 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE 
FROM THE THUNDERSTORM.

LAT...LON 4344 7565 4347 7581 4330 7591 4342 7607
      4370 7598 4369 7545
TIME...MOT...LOC 1800Z 197DEG 48KT 4383 7572

$$

JJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 7:29 AM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Sep 28, 7:29 AM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
729 AM EDT TUE SEP 28 2010

.SYNOPSIS...
LOW PRESSURE OVER WEST VIRGINIA WILL DEEPEN AND LIFT NORTHWARD
TODAY...PASSING OVER OR JUST TO THE WEST OF BUFFALO THIS AFTERNOON
BEFORE LIFTING INTO WESTERN QUEBEC TONIGHT. THIS SYSTEM WILL BRING
MORE SHOWERS THE AREA THIS MORNING...WHICH WILL THEN BECOME MORE
SCATTERED FOR THIS AFTERNOON. GRADUALLY IMPROVING CONDITIONS ARE
THEN EXPECTED FOR TONIGHT AND WEDNESDAY AS THE LOW LIFTS OUT ACROSS
QUEBEC PROVINCE...AND WEAK RIDGING BUILDS INTO THE AREA FROM THE
OHIO VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE AS OF 1130Z...LATEST SURFACE ANALYSES SHOW THE SECOND AND
MAIN SURFACE WAVE NOW LOCATED ALONG THE OHIO/PENNSYLVANIA BORDER.
3-HR PRESSURE FALLS ARE MAXIMIZED TO THE NORTH OF THIS LOW ACROSS
LAKE ERIE AND ADJACENT SOUTHERN ONTARIO...SO IT DEFINITELY APPEARS
AS IF THIS LOW WILL INDEED TRACK TO THE WEST OF BUFFALO DURING THE
LATE MORNING TO EARLY AFTERNOON HOURS...SETTING THE STAGE FOR SOME
RATHER WINDY CONDITIONS ACROSS THE NIAGARA FRONTIER FOLLOWING ITS
PASSAGE.

GOING FORECAST APPEARS LARGELY ON TRACK...WITH SEVERAL MORE SLUGS
OF SHOWER ACTIVITY OVER PA POISED TO LIFT NORTHWARD ACROSS THE
FORECAST AREA DURING THE COURSE OF THIS MORNING...IN ADVANCE OF AN
OCCLUDING SURFACE COLD FRONT. AFTER THAT...SHARP DRY SLOTTING
SHOULD WORK NORTH INTO THE AREA...WITH PCPN DIMINISHING QUICKLY TO
SCATTERED SHOWERS FROM SOUTHWEST TO NORTHEAST THROUGH EARLY
AFTERNOON. TWEAKED THE GRIDS A BIT TO KEEP THEM
CURRENT...OTHERWISE THE FORECAST REMAINS AS IT DID BEFORE. THE
FULL EARLY MORNING NEAR TERM DISCUSSION FOLLOWS BELOW...

07Z SURFACE ANALYSIS SHOWS THE INITIAL SURFACE WAVE RESPONSIBLE FOR
OUR FIRST ROUND OF RAIN NOW OVER CENTRAL LAKE ONTARIO...WITH A
SECOND AND DEEPENING AREA OF LOW PRESSURE NOW APPROACHING THE
PITTSBURGH AREA FROM NEARBY WEST VIRGINIA. THIS LATTER WAVE IS
ASSOCIATED WITH A POWERFUL MID AND UPPER-LEVEL SHORTWAVE NOW
ROTATING NORTHWARD AROUND THE EAST SIDE OF THE DEEP UPPER-LEVEL
TROUGH OVER THE OHIO VALLEY.

REGIONAL RADARS SHOW THAT THE BULK OF THE REMAINING SHOWER ACTIVITY
ASSOCIATED WITH THE INITIAL WAVE NOW LIFTING OUT ACROSS THE FAR
EASTERN FINGER LAKES REGION AND NORTH COUNTRY...AND ON PACE TO EXIT
OUR AREA COMPLETELY BY ABOUT 09Z. MEANWHILE TO OUR SOUTH...A SECOND
SURGE OF HEAVIER SHOWER ACTIVITY CONTINUES TO BLOSSOM TO THE NORTH
OF THE SECOND AND STRONGER WAVE...WITH THE NORTHERN EDGE OF THIS NOW
WORKING INTO THE NORTHERN TIER OF PENNSYLVANIA.

DURING THE NEAR TERM PERIOD...THE SECOND SURFACE LOW TO OUR SOUTH
WILL LIFT NORTHWARD TODAY IN CONJUNCTION WITH THE PARENT UPPER
SHORTWAVE...EVENTUALLY PASSING NEAR OR JUST TO THE WEST OF BUFFALO
THIS AFTERNOON. THEREAFTER...THE LOW IS EXPECTED TO LIFT
NORTHEASTWARD ACROSS NEARBY SOUTHERN ONTARIO AND INTO QUEBEC
TONIGHT. THE AREA OF SHOWERS ASSOCIATED WITH THIS SECOND WAVE IS
EXPECTED TO CONTINUE TO DEVELOP AND WORK NORTHWARD INTO THE AREA
EARLY THIS MORNING...BRINGING EVERYONE SOME MORE OCCASIONAL SHOWER
ACTIVITY THROUGH ABOUT MID TO LATE MORNING...THOUGH THE HEAVIEST OF
THE SHOWERS LOOK AS IF THEY WILL REMAIN FROM ABOUT CHAUTAUQUA COUNTY
WESTWARD...CLOSEST TO THE TRACK OF THE CENTER OF THE LOW.
THEREAFTER...STRONG DRY SLOTTING WORKING NORTH AROUND THE EAST SIDE
OF THE LOW WILL SPREAD INTO THE AREA DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS...RESULTING IN THE SHOWERS BECOMING MUCH MORE
WIDELY SCATTERED...WITH SOME PARTIAL SUNSHINE EVEN DEVELOPING ACROSS
PORTIONS OF THE FINGER LAKES AND NORTH COUNTRY. WITH SOME HEATING
DEVELOPING...CANNOT RULE OUT A FEW LOW-TOPPED THUNDERSTORMS
DEVELOPING ALONG THE LOW'S ASSOCIATED OCCLUDING COLD FRONT AS IT
PIVOTS NORTHEAST INTO THE AREA...BUT HAVE ELECTED TO NOT INCLUDE
THIS IN THE FORECAST FOR NOW GIVEN THAT THIS IS FAR FROM CERTAIN.

AS THE CENTER OF THE LOW PASSES OVER OR JUST TO THE WEST OF THE
NIAGARA FRONTIER THIS AFTERNOON...OUR WINDS WILL ALSO TEND MORE
SOUTH TO SOUTHWESTERLY AND PICK UP IN SPEED...WITH BREEZY CONDITIONS
EXPECTED TO DEVELOP OVER A LARGE PORTION OF THE AREA BY EARLY THIS
AFTERNOON. IN FACT...OVER FAR WESTERN PORTIONS OF THE NIAGARA
FRONTIER...CONDITIONS SHOULD TURN DOWNRIGHT WINDY WITH THE PASSAGE
OF THE LOW...AS A 220 TO 230 DEGREE FLOW SETS UP OFF LAKE ERIE AND
925 MB WINDS INCREASE SHARPLY TO 40-45 KTS FOR A BRIEF PERIOD. THIS
SHOULD RESULT IN WINDS EASILY INCREASING TO THE 20-30 MPH RANGE...
WITH SOME GUSTS TO 40 MPH POSSIBLE FOR A TIME THIS AFTERNOON.

AS FOR TEMPERATURES...THE DEVELOPING BRISK SOUTH TO SOUTHWESTERLY
FLOW AND RETURN OF SOME PARTIAL SUNSHINE...COUPLED WITH 850 MB TEMPS
OF +12C TO +14C...SHOULD RESULT IN HIGH TEMPERATURES SOARING INTO AT
LEAST THE MID AND UPPER 70S FROM THE GENESEE VALLEY EASTWARD ACROSS
THE FINGER LAKES AND NORTH COUNTRY THIS AFTERNOON...AND CANNOT
TOTALLY RULE OUT A FEW SPOTS TOUCHING 80F FOR A BRIEF PERIOD.
FURTHER WEST...SOMEWHAT GREATER AMOUNTS OF CLOUD COVER AND COOLER
TEMPS ALOFT WILL RESULT IN SOMEWHAT COOLER READINGS IN THE UPPER 60S
TO LOWER 70S...BUT THESE WILL STILL BE ABOVE NORMAL.

THEN AS WE GET INTO TONIGHT...OUR WINDS SHOULD VEER TO WESTERLY AND
DIMINISH FAIRLY QUICKLY THIS EVENING AS THE LOW LIFTS OFF INTO
QUEBEC...AND WE LOSE DIURNAL HEATING MIXING. BEHIND THE DEPARTING
LOW...A LARGE AREA OF DEEP WRAPAROUND MOISTURE WILL PIVOT EAST INTO
NEW YORK STATE...RESULTING IN A RETURN TO WIDESPREAD LOW CLOUDS FOR
THE ENTIRE AREA. THIS DEEP MOISTURE...COMBINED WITH THE WESTERLY
UPSLOPE FLOW...WILL RESULT IN SHOWER CHANCES CONTINUING THROUGH MUCH
OF THE NIGHT ACROSS THE TYPICALLY FAVORED AREAS OF THE SOUTHERN TIER
AND NORTH COUNTRY...WHILE THE REMAINDER OF THE AREA SHOULD SEE A
RETURN TO GENERALLY DRY CONDITIONS. UNDER A WEAK COOL AIR ADVECTION
REGIME...TEMPS WILL FALL BACK INTO THE 50S...BUT WILL REMAIN A BIT
HIGHER THAN WHAT THEY OTHERWISE MIGHT BE GIVEN THE EXPECTED CLOUD
COVER AND PERSISTENCE OF AT LEAST SOME MODEST WESTERLY WINDS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MAIN FEATURE DURING THIS PERIOD CONTINUES TO BE THE POTENTIAL FOR A
MAJOR COASTAL STORM ON THURS/THURS NT...AND ITS TRACK AND WESTWARD
EXTENT OF INFLUENCE...WITH OUR REGION ON ITS WESTERN PERIPHERY.

PRIOR TO THAT...WE LOOK TO HAVE A QUIET WEDNESDAY AS REMNANT TROF
FROM TODAY'S SYSTEM DISSIPATES IN PLACE. ANY LINGERING SHOWERS SHOULD
BE RESTRICTED TO OUR ERN LK ONTARIO REGION AND END EARLY...BUT WE
WILL LIKELY HAVE TROUBLE ERODING THE LOW CLOUDS. WILL PLAY
IMPROVEMENT BUT IT MAY BE WELL INTO THE AFTERNOON BEFORE SUNSHINE
PREVAILS. TEMPS SHOULD REBOUND NICELY TO U60S/NR 70 ASSUMING WE GET
SEVERAL HOURS OF SUNSHINE. WED NT SHOULD REMAIN DRY.

NOW...THE MAIN QUESTION IS THE STORM THURS AND HOW CLOSE IT GETS TO
OUR REGION. 00Z NAM CONTINUES TO BE AN OUTLIER IN LIFTING LOW UP
ACROSS MD AND PA INTO EASTERN NY...WITH COPIOUS RAINS ALL THE WAY
BACK TO BUF...BUT MOST OTHER MODELS...INCL GFS...UKMET AND ECMWF
TAKE IT ON A MORE CLIMO PATH ALONG COAST WITH BACK EDGE OF RAIN
VARYING FROM NEAR BUF (GFS) TO SYR (UK/GEM). 00Z ECMWF JUST ARRIVED
AND DOES TAKE IT FURTHER WEST THAN LAST RUN...WITH HEAVY RAIN ACROSS
CNTRL NY AND SHARP BACK EDGE OF RAIN NEAR BUF. FOR OUR
FORECAST...USED A CONSENSUS OF MODELS...WITH LESS WEIGHT ON NAM
(USUALLY SUSPECT BEYOND 48 HRS OR SO ANYWAY). EXISTING POPS WERE
FAIRLY GOOD...JUST TIGHTENED THEM UP A BIT...FROM 30-35 POPS NR LK
ERIE TO 60-65 POPS FINGER LKS/NORTH COUNTRY...WITH BEST THREAT THURS
AFTERNOON/EARLY EVENING. THIS STORM WILL HAVE A TROPICAL CONNECTION
WITH SOME SERIOUS RAINS...BUT IT LOOKS TO STAY CLOSER TO THE COAST
WITH LOW THREAT FOR HEAVY RAIN ALONG OUR EASTERN FRINGES. WE WILL
MONITOR SITUATION CLOSELY. STAY TUNED...

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LOW WILL EXIT INTO THE CANADIAN MARITIMES ON FRIDAY. 00Z GFS/12Z
EUROPEAN FAIRLY DIFFERENT IN THE SURFACE MAP...THOUGH THEY DO AGREE
ON THE GENERAL UPPER PATTERN. BOTH ESTABLISH THE MEAN TROF ACROSS
THE EASTERN LAKES REGION...WITH BELOW NORMAL TEMPERATURES AND COOL
AIR ALOFT A SAFE BET. THE GFS IS ABOUT 2C DEGREES COLDER WITH ITS
850 MB TEMPS...THOUGH EITHER WAY IT SHOULD BE COLD ENOUGH FOR DECENT
LAKE INDUCED CAPE...BUT NOT QUITE COLD ENOUGH FOR THE DREADED S WORD.

GIVEN THE POTENTIAL FOR LAKE EFFECT RAIN SHOWERS...CAN NOT RULE OUT
A SHOWER FOR MOST OF THE WEEKEND. UNFORTUNATELY...LAKE EFFECT RAIN
SHOWERS DEPEND ON SUBTLE DIFFERENCES IN WIND DIRECTION...WHICH IS
SIMPLY TOO UNCERTAIN TO PIN DOWN AT THIS POINT. UNTIL CONSENSUS
BUILDS ON THE SURFACE PATTERN...FOCUS CHANCE POPS ON
CLIMATOLOGICALLY FAVORED LOCATIONS FOR LAKE EFFECT...SE OF THE
LAKES...WITH BEST CHC SAT NT. FLOW DOES LOOK QUITE NORTHERLY
LIMITING FETCH. GENERALLY EXPECT MORE CLOUDS THAN SUN THROUGH THE
WEEKEND...WITH TEMPS STRUGGLING INTO L50S FOR MAXES AS 850 MB TEMPS
WILL BE IN ZERO TO -3C RANGE. FROST A GOOD POSSIBILITY IF AREAS
CLEAR...BUT THAT IS IN DOUBT. MORE SFC RIDGING SETS IN ON MONDAY
ALTHOUGH WE STILL WILL BE UNDER TROFFING ALOFT...BUT FEEL CONFIDENT
ENOUGH TO REMOVE POPS AND GO FOR A BRIGHT AND CRISP DAY.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE NEAR KYNG WILL DEEPEN AND LIFT NORTHWARD TODAY...PASSING
JUST TO THE WEST OF KBUF/KIAG LATE THIS MORNING/EARLY THIS
AFTERNOON...BEFORE LIFTING ON INTO WESTERN QUEBEC TONIGHT. THIS
SYSTEM WILL CONTINUE TO SPREAD COPIOUS AMOUNTS OF MOISTURE AND
PERIODIC BOUTS OF SHOWERS ACROSS THE REGION THROUGH THIS
MORNING...WITH CONDITIONS VARYING FROM LIFR/IFR ACROSS THE FAR
WEST...TO MVFR AND EVEN VFR FURTHER EAST. AS THE LOW PASSES BY
THIS AFTERNOON...CONDITIONS WILL TEND TO IMPROVE TO AT LEAST MVFR
FOR A TIME IN MOST AREAS...WITH SHOWERS BECOMING MUCH MORE
SCATTERED. IFR/LIFR CONDITIONS WILL THEN RETURN LATE TODAY AND
THIS EVENING AS AN AREA OF DEEP WRAPAROUND MOISTURE WORKS BACK
INTO THE AREA BEHIND THE DEPARTING LOW.

THERE WILL ALSO BE SOME WIND CONCERNS TODAY AFTER THE SURFACE LOW
PASSES JUST TO THE WEST OF KBUF/KIAG. WITH THE PASSAGE OF THE
LOW...SURFACE WINDS WILL SHIFT TO SOUTHWESTERLY AND PICK UP RATHER
ABRUPTLY...LIKELY REACHING THE 20-30 KT RANGE FOR A FEW
HOURS...WITH SOME GUSTS IN THE MID 30S POSSIBLE.
THEREAFTER...THESE SHOULD GRADUALLY DIMINISH DURING THE COURSE OF
THIS AFTERNOON AND EVENING.

OUTLOOK...
WEDNESDAY...IMPROVEMENT TO VFR.
THURSDAY...MAINLY VFR WEST OF THE GENESEE VALLEY...MVFR IN RAIN
LIKELY FURTHER EAST.
FRIDAY...VFR.
SATURDAY...MAINLY VFR.

&&

.MARINE...
LOW PRESSURE OVER WEST VIRGINIA WILL DEEPEN AND LIFT NORTHWARD
TODAY...PASSING OVER OR JUST TO THE WEST OF BUFFALO THIS AFTERNOON
BEFORE LIFTING INTO WESTERN QUEBEC TONIGHT...AND THEN OUT ACROSS
QUEBEC PROVINCE ON WEDNESDAY. LIGHT TO MODEST EAST TO
NORTHEASTERLIES WILL TEND TO MODERATE SOUTHERLIES...THEN BRISK
SOUTHWESTERLIES WITH THE PASSAGE OF THE LOW THIS AFTERNOON AND
EVENING...WHICH WILL NECESSITATE THE ISSUANCE OF SMALL CRAFT
ADVISORIES FOR ALL OUR LAKE ERIE AND ONTARIO NEARSHORE WATERS. AS
THE LOW LIFTS OUT ACROSS QUEBEC...WINDS WILL THEN VEER MORE WESTERLY
AND DIMINISH FROM WEST TO EAST TONIGHT AND WEDNESDAY MORNING.

THE STRONGEST WINDS ARE EXPECTED ACROSS THE NEARSHORE WATERS OF LAKE
ERIE IMMEDIATELY FOLLOWING THE PASSAGE OF THE LOW THIS
AFTERNOON...WHEN SOUTHWESTERLY SURFACE WINDS WILL INCREASE BRIEFLY
TO THE 20-30 KNOT RANGE...AND GUSTS TO MARGINAL GALE FORCE WILL BE
POSSIBLE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING
         FOR LEZ020-040-041.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10
        PM EDT THIS EVENING FOR LOZ042-043.
         SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 PM EDT
         WEDNESDAY FOR LOZ044-045.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...SFM
LONG TERM...APFFEL/SFM
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Sep 28, 10:12 AM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1012 AM EDT TUE SEP 28 2010

NYZ001-002-010>012-019-020-085-291415-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
1012 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-021-291415-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
1012 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW PRESSURE WITH MOISTURE FROM THE TROPICS IS FORECAST TO TRACK
NEAR NEW ENGLAND ON THURSDAY...WITH THE POTENTIAL TO BRING
RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. FOR NOW...THE MOST
LIKELY TRACK HAS THE MAIN IMPACT OF THIS SYSTEM TO OUR SOUTH AND
EAST...HOWEVER ENOUGH UNCERTAINTY REMAINS AT THIS TIME FRAME THAT
THERE IS A CHANCE HEAVY RAIN WILL REACH EAST OF LAKE ONTARIO OR
THE FINGER LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-291415-
OSWEGO-JEFFERSON-LEWIS-
1012 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN WILL CONTINUE THROUGH THIS AFTERNOON. A BROKEN
LINE OF HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS IS ALSO EXPECTED
TO DEVELOP BY EARLY AFTERNOON ACROSS CENTRAL NEW YORK...THEN MOVE
EAST ACROSS THE TUG HILL REGION. SOME OF THESE SHOWERS AND STORMS
MAY CONTAIN GUSTY WINDS. THERE IS A SLIGHT CHANCE A FEW OF THESE
MAY PRODUCE ISOLATED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW PRESSURE WITH MOISTURE FROM THE TROPICS IS FORECAST TO TRACK
NEAR NEW ENGLAND ON THURSDAY...WITH THE POTENTIAL TO BRING
RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. FOR NOW...THE MOST
LIKELY TRACK HAS THE MAIN IMPACT OF THIS SYSTEM TO OUR SOUTH AND
EAST...HOWEVER ENOUGH UNCERTAINTY REMAINS AT THIS TIME FRAME THAT
THERE IS A CHANCE HEAVY RAIN WILL REACH EAST OF LAKE ONTARIO OR
THE FINGER LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-291415-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1012 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Sep 28, 1:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
109 PM EDT TUE SEP 28 2010

NYZ006>008-281745-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
109 PM EDT TUE SEP 28 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
  CENTRAL SQUARE...AND MOVING NORTH AT 55 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  AMBOY AND PARISH...
  WILLIAMSTOWN...
  ALTMAR AND PULASKI...
  REDFIELD...
  LACONA AND SANDY CREEK...
  LORRAINE AND MANNSVILLE...
  WORTH...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4317 7594 4320 7607 4323 7610 4324 7614
      4326 7618 4326 7621 4323 7620 4326 7628
      4396 7596 4391 7560

JJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 3:16 AM EDTSmall Craft AdvisoryBUF37 hr
Sep 28, 1:09 PM EDTSpecial Weather StatementBUFOswego36 min
Sep 28, 1:50 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis58 min
Sep 28, 2:28 PM EDTSpecial Marine WarningBUF62 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.